I am female 55 years old. Last week I was experiencing some flutters in my chest and a feeling of overall weakness which lasted a little while. I had about 4 or 5 of these episodes. I went to the ER and was told I have AF. I was hospitalized , had an echocardiogram and chemical stress test with a heart scan and all is normal. All other tests came back normal expect for low potassium. 3.2. I was taking hydrochlorothyizide for high blood pressure and a potassium pill. They now have me on betapace and coumadim, which the betapace leaves me with a weak and confused feeling an hour or two after taking it. It lasts for a while and then subsides until my next dose later in the evening. I also take a thyroid medication (which also came back normal). They don't know what caused my AF and I feel very uneasy about taking these meds. I called my cariologist and he now wants me to wear a halter moniter. Are these feelings normal while on betapace and is it ever possible to be off it? They say I may need coumadin for 2 or 3 months. Everything I read tells me that AF is common, but I get nervous having this condition and want some reassurance that I will be ok. Sometimes I feel like I am waiting for a clot or stroke. I can't seem to get my doc to talk about this in depth he is always in a rush. Any input you may have would be greatly appreciated.
When I took Sotolol (Betapace) it did leave me feeling like I was in a fog, and definitely impacted my already fatigued state. Did your Atrial Fib convert or are you currently in Afib?
I can understand your uneasy feeling about taking medication but sometimes there is no way around it. You're right Afib is very common and isn't by itself a life threatening arrhythmia. As far as your question about whether you will be on this for life...that is hard to answer not knowing what caused you to go into Afib and if you are currently in Afib.
I would try not to worry about suffering a stroke related to clots. You are being treated with coumadin, a very potent anticoagulant. Some afibbers who have no there risk factors, are told to take an aspirin which is in no way as potent as Coumadin.
I'm sorry that your Dr has not taken the time to sit down with you and explain your problem with you. I can assure you that you are not alone. There are many of us here dealing with Afib. Some live in a state of constant afib where others live with Afib that comes and goes.
Feel free to ask whatever questions you like. We will do our best to accomodate you and will never be in a "RUSH" :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.